Alert archive / North Carolina / Wind Advisories in 2017

Wind Advisory 12, NWS Newport/Morehead City, NC

November 9, 2017

NWS Newport/Morehead City, NC issued this wind advisory at Nov 9, 2017, 7:08 PM EST. It took effect at Nov 10, 2017, 7:00 AM EST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Nov 9, 2017, 7:08 PM EST (00:08 UTC)
In effect from
Nov 10, 2017, 7:00 AM EST
Expired
Nov 10, 2017, 9:54 PM EST
In force
15 hr
Issued by
NWS Newport/Morehead City, NC

The text

As transmitted.

863 
WWUS72 KMHX 100008
NPWMHX

URGENT - WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
708 PM EST Thu Nov 9 2017

NCZ103-104-101215-
/O.NEW.KMHX.WI.Y.0012.171110T1200Z-171111T0600Z/
Outer Banks Dare-Outer Banks Hyde-
Including the cities of Kitty Hawk, Nags Head, Manteo, Rodanthe, 
Buxton, Hatteras Village, and Ocracoke
708 PM EST Thu Nov 9 2017

...WIND ADVISORY IN EFFECT FROM 7 AM FRIDAY TO 1 AM EST
SATURDAY...

The National Weather Service in Newport/Morehead City has issued
a Wind Advisory, which is in effect from 7 AM Friday to 1 AM EST
Saturday.

* WINDS...North 25 to 35 mph with gusts up to 45 mph.

* TIMING...Friday morning through Friday night.

* IMPACTS...Secure any loose items such as patio furniture and 
  any small objects that may become projectiles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 31 to 39 mph or
gusts in excess of 45 mph are expected. Winds this strong can
make driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$

NCZ029-044>047-079>081-090>093-098-101215-
/O.CON.KMHX.FZ.A.0001.171111T0500Z-171111T1400Z/
Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort-
Mainland Hyde-Duplin-Lenoir-Jones-Craven-Onslow-
Including the cities of Williamston, Robersonville, Oak City, 
Jamesville, Greenville, Bethel, Farmville, Grifton, Grimesland, 
Plymouth, Roper, Creswell, Columbia, Gum Neck, Manns Harbor, 
Stumpy Point, East Lake, Snow Hill, Hookerton, Walstonburg, 
Washington, Chocowinity, Belhaven, Bath, Aurora, Engelhard, 
Fairfield, Ponzer, Scranton, Swanquarter, Wallace, Warsaw, 
Kenansville, Beulaville, Faison, Kinston, La Grange, Pink Hill, 
Maysville, Pollocksville, Trenton, New Bern, Havelock, Vanceboro,
Cove City, Jacksonville, Richlands, Swansboro, 
and North Topsail Beach
708 PM EST Thu Nov 9 2017

...FREEZE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH
SATURDAY MORNING...

* TEMPERATURES...In the mid 30s.

* TIMING...Temperatures may fall below freezing after 12 AM 
  Saturday and rise above freezing after 9 AM Saturday.

* IMPACTS...Sensitive vegetation or crops left outdoors may be 
  killed. Potted plants and garden vegetables may need to be 
  covered or brought indoors.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Watch means sub-freezing temperatures are possible.
These conditions could kill crops and other sensitive vegetation.

&&

$$
3 follow-up statements
149 
WWUS72 KMHX 100805
NPWMHX

URGENT - WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
305 AM EST Fri Nov 10 2017

NCZ047-100915-
/O.CAN.KMHX.FZ.A.0001.171111T0500Z-171111T1400Z/
Mainland Dare-
Including the cities of Manns Harbor, Stumpy Point, and East Lake
305 AM EST Fri Nov 10 2017

...FREEZE WATCH IS CANCELLED...

The National Weather Service in Newport/Morehead City has
cancelled the Freeze Watch.

$$

NCZ029-044>046-079>081-090>093-098-102100-
/O.UPG.KMHX.FZ.A.0001.171111T0500Z-171111T1400Z/
/O.NEW.KMHX.FZ.W.0005.171111T0500Z-171111T1400Z/
Martin-Pitt-Washington-Tyrrell-Greene-Beaufort-Mainland Hyde-
Duplin-Lenoir-Jones-Craven-Onslow-
Including the cities of Williamston, Robersonville, Oak City, 
Jamesville, Greenville, Bethel, Farmville, Grifton, Grimesland, 
Plymouth, Roper, Creswell, Columbia, Gum Neck, Snow Hill, 
Hookerton, Walstonburg, Washington, Chocowinity, Belhaven, Bath, 
Aurora, Engelhard, Fairfield, Ponzer, Scranton, Swanquarter, 
Wallace, Warsaw, Kenansville, Beulaville, Faison, Kinston, 
La Grange, Pink Hill, Maysville, Pollocksville, Trenton, 
New Bern, Havelock, Vanceboro, Cove City, Jacksonville, 
Richlands, Swansboro, and North Topsail Beach
305 AM EST Fri Nov 10 2017

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST
SATURDAY...

The National Weather Service in Newport/Morehead City has issued
a Freeze Warning, which is in effect from midnight tonight to
9 AM EST Saturday. The Freeze Watch is no longer in effect.

* TEMPERATURES...In the upper 20s to low 30s.

* TIMING...Temperatures may fall below freezing after 12 AM 
  Saturday and rise above freezing after 9 AM Saturday.

* IMPACTS...Sensitive vegetation or crops left outdoors may be 
  killed. Potted plants and garden vegetables may need to be 
  covered or brought indoors.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

NCZ094-102100-
/O.NEW.KMHX.FZ.W.0005.171111T0500Z-171111T1400Z/
Pamlico-
Including the cities of Oriental, Bayboro, Arapahoe, 
and Vandemere
305 AM EST Fri Nov 10 2017

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST
SATURDAY...

The National Weather Service in Newport/Morehead City has issued
a Freeze Warning, which is in effect from midnight tonight to
9 AM EST Saturday.

* TEMPERATURES...In the low 30s.

* TIMING...Temperatures may fall below freezing after 12 AM 
  Saturday and rise above freezing after 9 AM Saturday.

* IMPACTS...Sensitive vegetation or crops left outdoors may be 
  killed. Potted plants and garden vegetables may need to be 
  covered or brought indoors.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

NCZ103-104-102100-
/O.EXT.KMHX.WI.Y.0012.171110T1200Z-171111T0500Z/
Outer Banks Dare-Outer Banks Hyde-
Including the cities of Kitty Hawk, Nags Head, Manteo, Rodanthe, 
Buxton, Hatteras Village, and Ocracoke
305 AM EST Fri Nov 10 2017

...WIND ADVISORY NOW IN EFFECT FROM 7 AM THIS MORNING TO MIDNIGHT
EST TONIGHT...

* WINDS...North 25 to 35 mph with gusts 45 to 50 mph.

* TIMING...This morning through tonight.

* IMPACTS...Secure any loose items such as patio furniture and 
  any small objects that may become projectiles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 31 to 39 mph or
gusts in excess of 45 mph are expected. Winds this strong can
make driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$
547 
WWUS72 KMHX 102016
NPWMHX

URGENT - WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
316 PM EST Fri Nov 10 2017

NCZ029-044>046-079>081-090>094-098-111000-
/O.CON.KMHX.FZ.W.0005.171111T0500Z-171111T1400Z/
Martin-Pitt-Washington-Tyrrell-Greene-Beaufort-Mainland Hyde-
Duplin-Lenoir-Jones-Craven-Pamlico-Onslow-
Including the cities of Williamston, Robersonville, Oak City, 
Jamesville, Greenville, Bethel, Farmville, Grifton, Grimesland, 
Plymouth, Roper, Creswell, Columbia, Gum Neck, Snow Hill, 
Hookerton, Walstonburg, Washington, Chocowinity, Belhaven, Bath, 
Aurora, Engelhard, Fairfield, Ponzer, Scranton, Swanquarter, 
Wallace, Warsaw, Kenansville, Beulaville, Faison, Kinston, 
La Grange, Pink Hill, Maysville, Pollocksville, Trenton, 
New Bern, Havelock, Vanceboro, Cove City, Oriental, Bayboro, 
Arapahoe, Vandemere, Jacksonville, Richlands, Swansboro, 
and North Topsail Beach
316 PM EST Fri Nov 10 2017

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
EST SATURDAY...

* TEMPERATURES...In the upper 20 to lower 30s.

* TIMING...Temperatures expected to fall below freezing after 12 
  AM Saturday and rise above freezing after 9 AM Saturday.

* IMPACTS...Sensitive vegetation or crops left outdoors may be 
  killed. Potted plants and garden vegetables may need to be 
  covered or brought indoors.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

NCZ103-104-110500-
/O.CON.KMHX.WI.Y.0012.000000T0000Z-171111T0500Z/
Outer Banks Dare-Outer Banks Hyde-
Including the cities of Kitty Hawk, Nags Head, Manteo, Rodanthe, 
Buxton, Hatteras Village, and Ocracoke
316 PM EST Fri Nov 10 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

* WINDS...North 30 to 35 mph with gusts 40 to 50 mph.

* TIMING...Through this evening.

* IMPACTS...Secure any loose items such as patio furniture and 
  any small objects that may become projectiles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 31 to 39 mph or
gusts in excess of 45 mph are expected. Winds this strong can
make driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$
378 
WWUS72 KMHX 110254
NPWMHX

URGENT - WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
954 PM EST Fri Nov 10 2017

NCZ103-104-110400-
/O.CAN.KMHX.WI.Y.0012.000000T0000Z-171111T0500Z/
Outer Banks Dare-Outer Banks Hyde-
Including the cities of Kitty Hawk, Nags Head, Manteo, Rodanthe, 
Buxton, Hatteras Village, and Ocracoke
954 PM EST Fri Nov 10 2017

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Newport/Morehead City has
cancelled the Wind Advisory.

Winds have fallen below wind advisory criteria, but will still be
strong and gusty overnight.

$$

NCZ029-044>046-079>081-090>094-098-111400-
/O.CON.KMHX.FZ.W.0005.171111T0500Z-171111T1400Z/
Martin-Pitt-Washington-Tyrrell-Greene-Beaufort-Mainland Hyde-
Duplin-Lenoir-Jones-Craven-Pamlico-Onslow-
Including the cities of Williamston, Robersonville, Oak City, 
Jamesville, Greenville, Bethel, Farmville, Grifton, Grimesland, 
Plymouth, Roper, Creswell, Columbia, Gum Neck, Snow Hill, 
Hookerton, Walstonburg, Washington, Chocowinity, Belhaven, Bath, 
Aurora, Engelhard, Fairfield, Ponzer, Scranton, Swanquarter, 
Wallace, Warsaw, Kenansville, Beulaville, Faison, Kinston, 
La Grange, Pink Hill, Maysville, Pollocksville, Trenton, 
New Bern, Havelock, Vanceboro, Cove City, Oriental, Bayboro, 
Arapahoe, Vandemere, Jacksonville, Richlands, Swansboro, 
and North Topsail Beach
954 PM EST Fri Nov 10 2017

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EST SATURDAY...

* TEMPERATURES...In the mid 30s.

* TIMING...Temperatures expected to fall below freezing after 12 
  AM Saturday and rise above freezing after 9 AM Saturday.

* IMPACTS...Sensitive vegetation or crops left outdoors may be 
  killed. Potted plants and garden vegetables may need to be 
  covered or brought indoors.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this wind advisory went out at Nov 9, 7:05 PM EST, 3 minutes earlier.

Area forecast discussion, Nov 9, 7:05 PM EST, 3 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
705 PM EST Thu Nov 9 2017

.SYNOPSIS...
A stationary front will linger south of the area through tonight,
with several areas of low pressure moving along it. A strong cold
front will move through the area Friday morning. Arctic high
pressure will build into the area from the north Friday and
Saturday. A weak coastal trough and low pressure area will develop
late Sunday through Monday. High pressure is forecast to build over
the region by mid next week.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
As of 650 PM Thurs...Showers continue to overspread the region
as a potent shortwave trough pushes off the South Carolina
coast, and moist, warm air just above the surface streams into
the area. A stalled boundary off the coast, is also aiding in
precip development this evening. As the shortwave moves across
the southern coastal waters tonight, expect showers and light
rain to continue, especially south of US 264, where have
increased PoPs to likely. Activity will then be more showery
overnight, before a cold front pushes this wet mess out to sea
Friday morning. Adjusted low temps up slightly as we are
currently still pretty mild with temps in the mid 50s to low
60s. Expect lows to drop to the upper 40s inland, and the low to
mid 50s near the coast.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/...
As of 245 PM Thurs... A strong cold front will push through Eastern
NC during the morning. Arctic high pressure will build in behind the
front... bringing cooler and drier airmass across the area. Expect
mostly sunny skies and gusty northerly winds, especially along the
Outer Banks. As a result, have issued a Wind Advisory for Outer
Banks Hyde and Dare starting Friday morning. Temperatures
should reach into the mid to upper 50s, before CAA arrives late
Friday evening.

&&

.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
As of 245 PM Thursday...The big story will be the cold in the
beginning of the long term period, with a widespread freeze
possible away from the water. 925 temps will be a good 2
standard deviations below normal, with model guidance in good
agreement with lows ranging from 28 to 32 inland. This will be
purely cold air advection driven (CAA) with surface winds above
10 mph through the night. We have issued a freeze watch for most
of our area outside of the Outer Banks and Pamlico/Carteret
counties. For Pamlico and Carteret a few spots may touch 32 over
the far western and northern parts of the county, but the
majority should be close enough to the influence of the warmer
waters to stay in the middle 30s.

Very shallow cold air will remain with us Saturday with model
soundings showing mixing only to 950 mb. With 925 MB temps of
around 0C, highs inland may hold in the 40s. This is more like
January when our normal highs are in the lower to middle 50s!
The rest of the long term period will feature high pressure
building in from the north, with a coastal trof setting up near
or just off the coast. Through the weekend precipitation chances
will be lower over most of the area, outside of the Outer
Banks. By Monday the trof will be closer to the coast, with a
low chance for rain just about anywhere. Temps will moderate
back to near or just above 60 but will remain a good 5 to 7
degrees for mid November highs.

&&

.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
Short Term /through Friday Evening/...
As of 700 PM Thurs...LIFR and IFR ceilings will continue this
evening and overnight, as low clouds and rain showers limit
visibilities and ceilings. A strong cold front will push
through the airspace near daybreak, and will bring colder and
drier air with it. This will quickly clear the low level clouds
and fog between 6-8 am Friday morning, and also bring windier
conditions. VFR conditions will continue through the day Friday.

Long Term /Friday night through Tuesday/...
As of 245 PM Thursday...VFR conditions should prevail through
Saturday as high pressure builds over the area. An uptick in
shower activity is expected Sunday night into Monday with brief
sub VFR conditions possible in showers.

&&

.MARINE...
Short Term /through tonight/...
As 245 PM Thurs...The latest buoy observations are showing NE
winds 10-15 knots across all the waters and seas 6-8 ft north of
Hatteras and 3-5 ft south. Seas will subside 4-6 ft tonight,
with the highest north of Hatteras. The low pressure system will
lift NE and away from the coastal waters, while an approaching
cold front will lead an increase of northerly winds knots
overnight. Gale Force winds will begin after the cold front
passage with N/NW winds 20-30 knots. Initiated Gales for all the
coastal waters, sounds and Alligator River starting Friday
morning at 12z. SCA remains for the inland rivers. Seas are
expected to build after the frontal passage with seas peaking to
9-12 north of Hatteras and 6-9 ft south.

Long Term /Friday night through Monday/...
As of 245 PM Thursday...Gales continue on the waters Friday
night with north winds 25 to 35 kts and seas 6 to 12 feet.
Northeast winds will diminish a bit Saturday to 15 to 25 kts,
and then more substantially Sunday with east at less than 10
kts. With a slow downward trend in winds seas will take awhile
to calm down. Seas of 5 to 7 feet Saturday will subside to 2 to
4 feet by Sunday. Winds back back to the north Monday and
increase to 10 to 20 kts with seas remaining 2 to 4 feet.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...Freeze Watch from late Friday night through Saturday morning
     for NCZ029-044>047-079>081-090>093-098.
     Wind Advisory from 7 AM Friday to 1 AM EST Saturday for NCZ103-
     104.
MARINE...Small Craft Advisory from 5 AM Friday to 4 AM EST Saturday for
     AMZ136-137.
     Gale Warning from 7 AM Friday to 1 AM EST Saturday for AMZ135-
     150-152-154.
     Gale Warning from 7 AM to 10 PM EST Friday for AMZ130-131.
     Gale Warning from 7 AM Friday to 3 AM EST Saturday for AMZ156-
     158.

&&

SYNOPSIS...EH/BM
NEAR TERM...SGK
SHORT TERM...BM
LONG TERM...EH
AVIATION...EH/SGK
MARINE...EH/BM
Hazardous weather outlook, Nov 9, 3:39 PM EST, 3 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Newport/Morehead City NC
339 PM EST Thu Nov 9 2017

NCZ029-044>047-079>081-090>093-098-102045-
Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort-
Mainland Hyde-Duplin-Lenoir-Jones-Craven-Onslow-
339 PM EST Thu Nov 9 2017

...FREEZE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY
MORNING...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...This Afternoon and Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Freeze Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ094-095-104-102045-
Pamlico-Carteret-Outer Banks Hyde-
339 PM EST Thu Nov 9 2017

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...This Afternoon and Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Cold Canadian high pressure will build into the area late this week
into the weekend, producing the coldest temperatures yet this fall
across Eastern North Carolina. A freeze will be possible on Saturday
morning with lows forecast into the low 30s.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ103-102045-
Outer Banks Dare-
339 PM EST Thu Nov 9 2017

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...This Afternoon and Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 10, 3:05 AM ESTFreeze WarningMHXBeaufort, Duplin, Greene, Hyde, Jones, Lenoir and 5 more30 hr
Nov 10, 3:24 AM ESTCoastal Flood AdvisoryMHXPamlico25 hr
Nov 10, 3:24 AM ESTHigh Surf AdvisoryMHX27 hr
Nov 10, 6:41 AM ESTSmall Craft AdvisoryMHX44 hr

Nearby

Wind Advisories in North Carolina, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.